The Mahalanobis distance and elliptic distributions
ANN F. S. MITCHELL, WOJTEK J. KRZANOWSKI
Biometrika · 1985 · Volume 72 · Issue 2
Abstract
The Mahalanobis distance is shown to be an appropriate measure of distance between two elliptic distributions having different locations but a common shape. This extends a result long familiar in multivariate analysis to a class of nonnormal distributions. It can also be used to show that the sample version of the Mahalanobis distance is appropriate under both estimative and predictive approaches to estimation for the family of multivariate normal distributions differing only in location.
Enable JavaScript for citation tools and additional paper interactions.